Asymptotic-induced numerical methods for conservation laws

Marc Garbey, Jeffrey S. Scroggs

Research output: Chapter in Book/Report/Conference proceedingChapter

2 Scopus citations

Abstract

Asymptotic-induced methods are presented for the numerical solution of hyperbolic conservation laws with or without viscosity. The methods consist of multiple stages. The first stage is to obtain a first approximation by using a first-order method, such as the Godunov scheme. Subsequent stages of the method involve solving internal-layer problems identified by using techniques derived via asymptotics. Finally, a residual correction increases the accuracy of the scheme. The method is derived and justified with singular perturbation techniques.

Original languageEnglish (US)
Title of host publicationAsymptotic Analysis and the Numerical Solution of Partial Differential Equations
PublisherCRC Press
Pages75-96
Number of pages22
ISBN (Electronic)9781482277067
ISBN (Print)9780824785383
StatePublished - Jan 1 1991

ASJC Scopus subject areas

  • Mathematics(all)

Fingerprint Dive into the research topics of 'Asymptotic-induced numerical methods for conservation laws'. Together they form a unique fingerprint.

Cite this